# SDR CA081031003

- Difficulty date: October 10, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Urocop EC120B
- Aircraft time: 8,459 hours
- Engine: Tmeca ARRIU2F
- System (JASC): 3340 · Exterior Lighting
- Part: Control Unit
- Part number: 911TS08Y
- Condition: Malfunctioned
- Stage of operation: HO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) THE ACFT HAS AN ELECTRICAL CONTROL BOX CALLED THE LACU. WHICH CONTROLS COCKPIT LIGHTING AND VARIOUS OTHER SWITCHES INCLUDING BATTERY MASTER, RADIO MASTER, POSITION LIGHTS, AND ANTI-COLLISION LIGHTS AND SO ON. ON A FLIGHT THEY WERE DOING THE CREW BEGAN TO SMELL A  TOXIC BURNING SMELL, LIKE THERE WERE PLASTICS BURNING. THEN THEY NOTICED SMOKE RISING FROM THE LACU AT WHICH POINT THEY PERFORMED AN UNSCHEDULED LANDING. UPON INSPECTION OF THE LACU AND THE ACFT,  FOUND THAT THERE HAD BEEN CHAFING AT BOTH THE POSITION LIGHT AND ANTI-COLLISION LIGHT ASSYS AT THE TAIL SECTION CAP. WHICH MAKES SENSE AS TO WHY THE LACU HAD A FAILURE, BUT BEFORE THE LACU FAILED THE ASSOCIATED CIRCUIT BREAKERS DID NOT POP. THE INSP OF THE LACU SHOWED THAT THE FAILURE INTERNALLY HAD OCCURRED ON THE POSITION AND ANTI-COLLISION LIGHT CIRCUITS. MFG DOES HAVE A SB REGARDING CHAFING IN THE TAIL SECTION THAT HADN`T BEEN COMPLIED WITH, WHICH SURE IF IT HAD BEEN COMPLIED WITH THIS OCCURRENCE WOULD NOT HAVE HAPPENED, BUT WHAT IF THERE WAS A SHORTING TYPE FAILURE SOMEWHERE ELSE IN THE CIRCUIT, THEN AGAIN THE LACU WOULD HAVE FAILED BEFORE THE CIRCUIT BREAKER WOULD HAVE POPPED. THE SERVICE BULLETIN IS SB 33002. THE WORK AND INSP WERE COMPLETED ON W/O A4853.
